Oklahoma, 2013Flash Flooding in Oklahoma, July 21, 2013
July 21, 2013 · NWS TSA · 2 events in 1 county or zone
A stationary front across southern Kansas in combination with a passing upper level disturbance resulted in widespread showers and thunderstorms over northeastern Oklahoma. Heavy rainfall was observed across the area, resulting in some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front across southern Kansas in combination with a passing upper level disturbance resulted in widespread showers and thunderstorms over northeastern Oklahoma. Heavy rainfall was observed across the area, resulting in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 21, 5:05 AM CST, 25 minutes earlier.
Area forecast discussion, Jul 21, 5:05 AM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
605 AM CDT SUN JUL 21 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
MVFR VSBYS...BRIEF MVFR CIGS IN RA/TSRA WILL CONTINUE THROUGH MID
MORNING ACROSS NE OK AND NW AR BEFORE THIS ACTIVITY DISSIPATES.
SCATTERED DIURNAL CONVECTION IS AGAIN EXPECTED ACROSS SE OK AND WC
AR...AND WILL CONFINE MENTION TO VCTS. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE AGAIN LATE TONIGHT...AND WOULD IMPACT NE
OK AND NW AR...WILL INCLUDE PROB30S AT THOSE SITES FROM 06Z
THROUGH THE REMAINDER OF THE TAF PERIOD.
&&
.PREV DISCUSSION... /ISSUED 311 AM CDT SUN JUL 21 2013/
DISCUSSION...
THUNDERSTORM CLUSTER CONTINUES EARLY THIS MORNING ACROSS NORTHEAST
OKLAHOMA IN ASSOCIATION WITH UPPER DISTURBANCE/MCV DRIFTING OVER
SOUTHEAST KANSAS. HEAVY RAINFALL WILL BE LIKELY IN THE STRONGER
STORMS WITH THE POTENTIAL FOR LOCALIZED FLOODING IN AREAS WHERE
THUNDERSTORMS TRAIN OVER THE SAME LOCATIONS. ACTIVITY SHOULD
SLOWLY WEAKEN THIS MORNING BUT COULD STILL SEE LINGERING
PRECIP INTO THE AFTERNOON HOURS. REGARDLESS...CLOUD COVER WILL
LIKELY KEEP TEMPERATURES DOWN COMPARED TO THE LAST SEVERAL
DAYS...ESPECIALLY ACROSS NE OK/NW AR. COULD ALSO SEE ADDITIONAL
THUNDERSTORM DEVELOPMENT TONIGHT AS UPPER SPEED MAX MOVES INTO
SOUTHERN MISSOURI.
NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH THE EARLY/MID PART OF
THE WORK WEEK WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF STORMS
AS SEVERAL UPPER LEVEL IMPULSES TRAVERSE THE AREA. STRONGER UPPER
LEVEL SYSTEM/COLD FRONT EXPECTED BY LATE WEEK WITH COOLER WEATHER
IN NEXT WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
AVIATION...23
Hazardous weather outlook, Jul 21, 3:50 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 AM CDT SUN JUL 21 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 AM CDT SUN JUL 21 2013
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A WEAK UPPER LEVEL DISTURBANCE CURRENTLY ACROSS SOUTHEAST KANSAS
WILL DRIFT SLOWLY EAST THIS MORNING. AS A RESULT...SHOWERS AND
STORMS WILL REMAIN ONGOING THIS MORNING...MAINLY ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. HEAVIER RAINFALL WITHIN THIS
COMPLEX COMBINED WITH THE THE SLOW MOVEMENT WILL PRODUCE PERIODS
OF HEAVY RAINFALL...MAINLY ACROSS NORTHEAST OKLAHOMA. THIS WILL
LEAD TO POTENTIAL FLASH FLOODING. STORM CHANCES WILL EXPAND SOUTH
THIS AFTERNOON AS DAYTIME HEATING WILL RESULT IN SCATTERED STORMS
IN AN UNCAPPED ENVIRONMENT. STORMS THIS AFTERNOON ACROSS THESE
AREAS MAY PRODUCE SEVERE WIND GUSTS. ADDITIONAL STORMS MAY DEVELOP
TO THE NORTH TONIGHT AND AFFECT NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS AN UPPER LEVEL WIND MAXIMUM MOVES INTO SOUTHERN
MISSOURI.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING WEEK
AS THE AREA REMAINS UNDER THE INFLUENCE OF NORTHWESTERLY UPPER
FLOW. HIGHEST CHANCES WILL GENERALLY BE ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS SEVERAL UPPER DISTURBANCES WITHIN THE
UPPER FLOW AFFECT THOSE AREAS. HOT AND HUMID CONDITIONS WILL
PERSIST IN AREAS THAT REMAIN RAIN FREE. HOWEVER...COOLER WEATHER
BEHIND AN APPROACHING COLD FRONT LATE IN THE WEEK IS ANTICIPATED
ACROSS ALL OF THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Osage
- When
- July 21, 5:30 AM CST to 7:30 AM CST
- Where
- Osage County, Barnsdall to 0.62 mi S of Barnsdall
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.570, -96.170
Several roads in and around town were flooded and were impassable. One vehicle stalled in two to three feet of water.
Flash Flood, Osage
- When
- July 21, 8:35 AM CST to 10:30 AM CST
- Where
- Osage County, 83.99 mi WNW of Chewey to 84.12 mi WNW of Chewey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.557, -96.168
A few city streets were flooded and were impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, July 21 to 22, 2013$3.5 million · EF2 · 8 events
- Flash Flooding and Heat in Utah, July 21 to 24, 20131 death · $20,000 · 8 events
- Damaging Winds and Lightning Strike in Georgia, July 21 to 23, 20131 death · 2 injured · $3,000 · 50 kt wind · 3 events
- Heavy Rain in West Virginia, July 21 to 22, 20131 death · $20,000 · 2 events
- Tornado and Flash Flood in North Dakota, July 21, 2013$480,000 · EF0 · 32 events
- Flash Flooding and Heavy Rain in Arizona, July 21, 2013$775,000 · 9 events
- Flash Flooding and Damaging Wind in California, July 21 to 22, 2013$500,000 · 50 kt wind · 6 events
- Lightning Strike in Florida, July 21, 2013$500,000 · 1 event
- Flash Flood and Hail in Iowa, July 21, 2013$287,000 · 1.75 in hail · 5 events
- Damaging Winds in Florida, July 21 to 23, 2013$82,000 · 55 kt wind · 20 events
- Hail and Damaging Winds in Wisconsin, July 21, 20132 injured · $61,000 · 1 in hail · 8 events
- Flash Flood in North Carolina, July 21, 2013$90,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 469525, 468322.